Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: topomax and voice changes JPS

Posted by headachequeen on April 5, 2004, at 11:14:34

In reply to Re: topomax, posted by JPS on April 5, 2004, at 4:46:36

> I was sent to a neurologist with severe back pain and had an MRI and was diagnosed with a ruptured disc, pinched nerve and 2 more buldging disc about to rupture. I also suffer from chronic pelvic pain.
>
> I was prescribed Topamax 2 weeks ago, 25 mg. the 1st week, went to 100 mg. the 2nd week and I can't tell I am even taking it. I have lost 8 lbs. and but I have gained alot of weight the last few years from not being able to excercise from the chronic pelvic pain so that was good I lost some weight. I also take 150mg. of Zoloft.
>
> My question is, I see most on this site taking Topomax for depression,weightloss, etc., but don't see many taking it for pain other than migraine pain, just wondering how effective others have found it to be on pain? Maybe I need a stronger dose. He is giving it to me for pain and won't give me anything else for pain.
>
> I found this warning on Topomax on another site and worry about taking too strong of a dose. I wonder if this is rare of is common. Here was the warning I found below:
>
> TOPOMAX WARNING
> A warning for those Topomax users who are having trouble with eye pain and blurriness;
> Your eye pain and blurred vision is a reaction from the Topomax. Your eye pressure is high and if it stays high for a short period of time you will damage your optic nerve and become blind! I am not joking. Last week my husband started using Topomax. 1 week later he almost lost his eyesight as a reaction to it. The Topomax raised his eye pressure to the high fifties (normal is around 10) and no one knew how to treat it. Fortunately he was sent to the Mass Eye and Ear Infirmary in Boston who is currently researching this side effect. His still cannot see and they are hoping he will regain his ability to see within 2 weeks.
> If you start using Topomax and feel irritation in your eyes no matter how minor stop using and go to your doctors immediately!!! Not many doctors are aware of this newly discovered problem so refer them to the Mass Eye and Ear Infirmary's research.
>

I think this would have been mentioned before this if the reaction were as damaging ????
so is this a one time or a one-person side effect?
certain drugs and certain everythings affect some people differently than others...
the oh heavens I forget what he is called but he i the doctor treating my vocal cords prescribed a spray that made me so ill the first time I used it -- I never tried it a second time and would certainly tell the world not to use it ever...
I was convinced that I was going to die before the side effects of the stuff wore off...
others including people I know use it with no problems...
different people have different reactions...

I use topomax and I have eye problems including pressure involving my eyes BUT I repeat BUT
the pressure on the eye existed long before topomax entered my life...
and the pressure is being dealt with through surgery...
are they sure the pressure is not glaucoma-related? is it not related to other problems? is it definitely caused by the topomax or is another problem exacerbated by the topomax?

In my case the problem is being dealt with through surgery... three down and three to go and the topomax does not make it worse...
wonder if the topomax is easing the pain as I have not needed the pain meds they prescribed nearly as much as I was led to believe...
interesting area for thought there...

I did do the redhead thing and get infection in the eye that had the lesser surgery... the eye that required almost two hours of work is almost healed (only five days since the surgery) and the left eye which had about forty-five minutes if that is a mess ... and hurts like blazes)...
typical redhead... arrgghhh

but I would want a lot more info than that which was posted there...

and I wonder if the weight loss would help ease the back pain you suffer too... as well as pain meds...

if you gained weight because of chronic pain then the weight loss that usually comes with topomx might add to the easing of the pain... just a thought...
it was something my orthopaedist suggested when I started to lose weight...
there was this argument I had with a boat when I was a teen-ager... boat was bigger and I lost causing damage to my some discs and my lower spine and my years on a rifle range caused some damage to the sterno-clavicular joint that he has also been treating...
he had been suggesting weight loss as a help for a long time...
and felt I was finally listening I think :(
kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:5053
URL: http://www.dr-bob.org/babble/20040402/msgs/332853.html